MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ARTICULEZE HD CER 40 -2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

DEPUY IRELAND - 3015516266 ARTICULEZE HD CER 40 -2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Catalog Number 473440920
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon attempted to implant the new ceramic 40 head size minus 2.The surgeon could not get the head to stick on the trunion of the actis stem.Surgeon tried multiple times with varying degrees of striking pressure.Surgeon ended up implanting a size40 +1.5 head and it stuck fine.Hip was stable.Femoral head was loose.Loosening interface is not applicable and cement manufacturer is unknown.Doe: (b)(6) 2025.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that surgeon attempted to implant the new ceramic 40 head size minus 2.The surgeon could not get the head to stick on the trunion of the actis stem.Surgeon tried multiple times with varying degrees of striking pressure.Surgeon ended up implanting a size40 +1.5 head and it stuck fine.Hip was stable.Femoral head was loose.Loosening interface is not applicable and cement manufacturer is unknown.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the retuned device found that the articuleze hd cer 40 -2 was severely damaged at the taper section, most probably caused by the implantation attempts.The observed condition could be consisted with use of excessive forces while implantation attempts, of axis impactions and heavy usage.Properly handling and attention to the approved use of the device diminishes the risk of failure.Evidence indicates that the device had been properly measured and inspected at the manufacturer through a 100% inspection process.All relevant dimensional checks and specifications were found to be within acceptable limits at the time of release.Consequently, there is no indication of any manufacturing error that could have contributed to the reported issue.A functional test was not performed since mating device was not returned for evaluation.However, the reported condition can be confirmed as a difficulty on the assemblance was most likely caused as a consequence of the observed damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A manufacturing record evaluation was performed for the finished device product description: articuleze hd cer 40 -2 product code: 473440920 lot number: 10366b and no non-conformances or manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the articuleze hd cer 40 -2 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: articuleze hd cer 40 -2 product code: 473440920 lot number: 10366b and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device product description: articuleze hd cer 40 -2 product code: 473440920 lot number: 10366b and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
ARTICULEZE HD CER 40 -2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22630620
Report Number1818910-2025-13019
Device Sequence Number7990163
Product Code LZO
UDI-Device Identifier10603295505747
UDI-Public(01)10603295505747(17)341231(10)10366B
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K222296
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number473440920
Device Lot Number10366B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer07/28/2025
09/05/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date07/29/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE HD CER 40 -2.
Patient Age70 YR
Patient SexFemale